Jump to content

fatigue and beta blockers/ hyperadrengic


Recommended Posts

80 mg of Inderal LA works good for controlling all the muscle straining from too much adrenaline, but makes me not do a thing all day. I just flat out do not want to do anything. But 60 mg leaves me with still a lot of muscle tightness. Are there any specialist that are really good with hyperadrengics?

Is it blood pressure that causes the fatigue? Or is it just a side effect that you cannot control? Any ideas on how to keep it from taking all your energy would be appreciated. JenniferTX

Link to comment
Share on other sites

hi again -

we're on the same schedule today apparently:-)

again, i'm giving a partial answer here as i can only speak to part of what you're asking.

but for what it's worth...

i know that beta blockers can cause fatigue in people who have not previously had any issues with fatigue.

i also know that low blood pressure can cause fatigue, as can high or low HR.

and last but not least the "fight" to keep BP up - even without low readings - can cause fatigue.

so...i don't know how/if the causes/effects can be sorted out other than through personal experience, i.e. did you have the same fatigue before the BB? i know that things change so it's not always clear cut at all....

i know that when i started inderal my fatigue was "less" - negligibly, but less none the less - b/c it helped with the horrible fatigue my super high HR was making worse. my BP is too low though without additional helps in that regard - mestinon & midodrine at a minimum. and i also know that i couldn't handle the amount of inderal you're on; i think i'd be unconscious! (i only take 10mg every 4.5hrs). i also don't take it for muscle tightness but directly b/c of tachy.

so...i don't think of said anything with much use...other than empathizing with the difficulty of having to strike the balance.

one concrete thought....if the high BB dose helps with some things but wipes you out b/c of lowering your BP more, have you explored adding a med to help raise your BP simultaneously? i know that more meds aren't what we want but even if it were just to help you figure out if the low BP was the problem. and if it made you feel lots better....just a thought.

good luck,

B) melissa

Link to comment
Share on other sites

Hi Melissa:

Thank you for all the interesting info. I think it is directly related to the BB as I could handle the 60 but not the 80. But 80 works better for blocking the adrenaline. I guess that is what is going on. I have a prescription for proamitine sp? but, I want to have another child and ---so it is out. I do wonder if it is just BB or if it is low blood pressure, though it does not seem that way. Cannot win, can you?? It is on the other subject, but as for sleep study. Really I am sick of all these tests. I have a child-this takes time away. The tests come neg every time--so what is the point. I went for a 4 hour eye appt-completley normal although I have many eye symptoms. These drs will think I am nuts--- I think I am too--not mentally-but physically. Really I think POTS bodies are really messed up and wonderful at messing with tests so they come out normal!!! Anyway, thank you. JenniferTX

and last but not least the "fight" to keep BP up - even without low readings - can cause fatigue.

What do you mean by the above line? JenniferTX

Link to comment
Share on other sites

jennifer -

"I do wonder if it is just BB or if it is low blood pressure, though it does not seem that way. Cannot win, can you??"

it definitely can seem like a no-win situation, but keep in mind that it may not be the BB OR low BP. it could be either or but it may be low BP b/c of the BB. b/c BB can lower BP.

and about the midodrine/proamatine (same thing, generic vs. namebrand)...it's a very short-acting drug, and i am NOT trying to play doctor, but if you've considered using it and already have the Rx and the only limitation is your wanting another a child (very cool, by the way :D ) AND you know definitively that you're not pregnant now, perhaps you could do a short trial with the midodrine? just to help you pin down if upping your BP a bit would help with the fatigue? just a thought....since midodrine won't be in your system - at the most - for a day.

about being sick of tests, i can DEFINITELY empathize. even though i'm not a mom i'm at the point tests and appointments and hospital stays have been my life for the most part for the past year. and at other times in the past. so i can get how they take over everything and leave other things by the wayside. and it's not easy. and while i've had my share of negative tests i guess this past year i've been going more the opposite direction and don't know which is worse....

obviously it's your call to make about what to pursue, but at least keep the sleep study on the back burner if you continue to have problems....esp. with feeling like you wake up having trouble catching your breath. i say this b/c, for instance, sleep apnea, can be life hindering & threatening both in the short & long run, yet is very treatable & i'd hate for you to miss out on that. don't mean to be a nag...just care about you.

about my description of "fighting" to keep BP up....even without low readings. this has been commented on to me in various discussions i've had with autonomic docs including dr. grubb, dr. rowe, dr. khurana, & those at vanderbilt. i've also read about it (not necessarily in the same terms) and heard it in lectures at NDRF conferences (2002 in person & 2000 via video tapes). essentially it means that for some with autonomic dysfunctions the body may be having to work much harder than the average joe to keep the blood pressure where it needs to be to maintain upright function. and in working so much harder a lot of fatigue can ensue. this "working harder" may include something measurable such as tachy or it may not. i.e. for me, on "good days" my BP does not drop right when i stand but eventually it goes down. in the interum i feel cruddy long before the drop, which is when my body's efforts to keep it up are no longer successful. aka just b/c i can stay seated (my body has issues not only standing but sitting) for 2 hours of class doesn't mean that i won't need to lay down for hours afterward to recover from the effort my body has had to exert to remain conscious for these 2 hours....this is what the docs have told me. this can also correlate with cerebral hypofusion, i.e. the fact that many of us may have "okay" BPs at times but still have issues with getting enough blood to our brains.

hope this makes some sense...

B) melissa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...